Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
174 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes heavy vaginal bleeding after taking emergency contraceptive pill?

hi..i had unprotected sex wid my bf and i took ecp after 6 hrs of sex...after 2days i sarted habin vaginal bleeding. i dnt hab any pains...nor the bleeding is heavy but its like dark reddish wid clotts...is dat normal of wht..its been 3 days i hab been bleeding..
Fri, 26 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Vaginal bleeding and abdominal cramps can occur in some women taking emergency contraceptive pills. Most of the bleeding symptoms will reduce by 3 days after taking the drug.In case of light bleeding, you can wait for a few more days. In case of heavy bleeding even after 3 days, I would suggest you to visit your gynecologist. Any cause of hormonal imbalance should be identified and treated.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What causes heavy vaginal bleeding after taking emergency contraceptive pill?

Hi, Vaginal bleeding and abdominal cramps can occur in some women taking emergency contraceptive pills. Most of the bleeding symptoms will reduce by 3 days after taking the drug.In case of light bleeding, you can wait for a few more days. In case of heavy bleeding even after 3 days, I would suggest you to visit your gynecologist. Any cause of hormonal imbalance should be identified and treated. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician